Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Can a Staph Infecion cause a memory loss?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
Can a Staph Infecion cause a memory loss?
Posted Wed, 31 Oct 2012 in Infections
Answered by Dr. Praveen Rodrigues 40 minutes later
Hi there.
If by staph infection, you are referring to an infection of the brain & or an infective embolus lodging itself in the brain & causing functional memory is a theoretical possibility. You will have to be a bit more specific am afraid & give me some sort of history & background from where this question stems?
Cheers & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Follow-up: Can a Staph Infecion cause a memory loss? 22 hours later
I have a situation with a loved one who has a skin staph infection which she claims to be causing a memory loss, it is my suspicion that the memory problems are coming from a substance abuse issue which she is trying to cover up by claiming her staph infection is the cause, we are trying to get her help on the abuse issue which she is in complete denial about.(combination of being on Aderall, drinking and smoking, not sure if anything illegal is involved yet)

Answered by Dr. Praveen Rodrigues 1 hour later
Hi there.
Understand where you are going with this!! Staph infection leading to emboli are reportedly more prevalent with intravenous drug users. With your description of suspect items, yes it is more likely to be denial or projection & pushing the blame onto staph. You will ideally require the services of a good pyschiatrist to aid both issues. Cheers & wish both you & your loved one all the best!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor